MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- customer (person): postal code: (b)(6).G4- pma/510(k) #: k171764.H3: device evaluated by mfg.= other (81) - device evaluation has begun; however, a conclusion is not yet available.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a safe-t-j fixed core wire guide became lodged in another manufacturer's 7 french catheter during a percutaneous transhepatic biliary drainage (ptbd) catheter exchange.The wire guide and catheter were removed together from the patient, and the procedure was finished for that day.Another attempt to exchange the catheter has been scheduled at a later date.Upon device return and evaluation on 01apr2024, the wire guide was noted to be unraveled.As reported the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that, following placement, the catheter became stuck when the wire guide was being removed during a ptbd catheter exchange.The wire guide and catheter were removed as one.The procedure has been rescheduled for a later date, in which a different french size catheter will be used.No adverse effects were reported for the patient.Reviews of the documentation, including the complaint history, device history record and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used wire guide and catheter were received for evaluation.Biological matter was present along the wire guide and catheter.The coils began to unravel at approximately 72.3 cm from the straight/stiff end.Both weld balls were still in place.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the product lot found three relevant nonconformances that could have contributed to the reported failure mode.All nonconforming material was scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review product labeling, as this lot is not supplied with an instructions for use (ifu) pamphlet.Evidence gathered upon review of the dmr, dhr and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.It is possible that too much force was applied to the wire guide during catheter advancement or withdrawal that could have caused the unraveling.It is possible that during catheter placement, enough biological matter could have caused enough resistance, that when the wire guide was being withdrawn, could have led to the device unraveling and becoming stuck.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19054896
Report Number1820334-2024-00480
Device Sequence Number6986277
Product Code DQX
UDI-Device Identifier00827002005273
UDI-Public(01)00827002005273(17)280912(10)15652411
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-15
Device Lot Number15652411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SB-KAWASUMI/MD-42057/PTCD CATHETER 7FR 30CM
Patient SexUnknown